MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 TI CORT FIX 8X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC 5.5 TI CORT FIX 8X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 186731850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/09/2008
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the surgery for spinal canal stenosis was performed by using the expedium concorde system.The fixed area was l3 ¿ s.When the screw in question was inserted, the screw was stuck and did not move forward or backward in the middle since the vertebral body was hard, and the torque for screw insertion was strong.Because of that, while the surgeon was trying to remove the screw, the tip of two screw drivers in question was stripped, and the tip of one screw driver in question was broken.The broken tip of the screw driver in question had been left in the core part of the screw.Regarding the screw (cfs 8x50mm) which was stuck in the middle, the surgeon tried to remove it in several ways after one of the screw drivers was broken.Since the same maneuver for removing the screw was done repeatedly, the head of the screw in question was broken, and the thread part of the screw in question was left in the patient.In order to remove the thread part of the screw in question, the 4.75 power grip rod holder in question was used.Although the surgeon tried to remove the screw thread, the tip of the rod holder was bent.As a result, the thread part of the screw in question could not be removed.By surgeon¿s medical judgement, the thread part of the screw was left in the patient, and then the procedure was completed with more than a 60-minute-delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device confirms the screw tulip head was disassembled from the shank.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be unanticipated force inadvertently placed on the drive feature of the screw during removing.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 8X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7222663
Report Number1526439-2018-50079
Device Sequence Number2248936
Product Code NKB
UDI-Device Identifier10705034352206
UDI-Public10705034352206
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186731850
Device Lot Number140825
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR